Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Connection between Gaussian periods and cyclic units

Author: Emma Lehmer
Journal: Math. Comp. 50 (1988), 535-541
MSC: Primary 11R11; Secondary 11R16, 11R21, 11R27
MathSciNet review: 929551
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper finds that all known parametric families of units in real quadratic, cubic, quartic and sextic fields with prime conductor are linear combinations of Gaussian periods and exhibits these combinations. This approach is used to find new units in the real quintic field for prime conductors $ p = {n^4} + 5{n^3} + 15{n^2} + 25n + 25$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R11, 11R16, 11R21, 11R27

Retrieve articles in all journals with MSC: 11R11, 11R16, 11R21, 11R27

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society